An efficient Bayesian approach to multiple structural change in multivariate time series
John Maheu and
Yong Song (ysong1@gmail.com)
Journal of Applied Econometrics, 2018, vol. 33, issue 2, 251-270
Abstract:
This paper provides a feasible approach to estimation and forecasting of multiple structural breaks for vector autoregressions and other multivariate models. Owing to conjugate prior assumptions we obtain a very efficient sampler for the regime allocation variable. A new hierarchical prior is introduced to allow for learning over different structural breaks. The model is extended to independent breaks in regression coefficients and the volatility parameters. Two empirical applications show the improvements the model has over benchmarks. In a macro application with seven variables we empirically demonstrate the benefits from moving from a multivariate structural break model to a set of univariate structural break models to account for heterogeneous break patterns across data series.
Date: 2018
References: Add references at CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
https://doi.org/10.1002/jae.2606
Related works:
Working Paper: An Efficient Bayesian Approach to Multiple Structural Change in Multivariate Time Series (2017) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:japmet:v:33:y:2018:i:2:p:251-270
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
cs-journals@wiley.co.uk
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery (contentdelivery@wiley.com).